What exactly is Oxycodone HCL 30 mg? My sister was getting 100 pills a week since Dec 2008 for this amount.
Isn't this quite a bit for someone who has a bulging disk in her back?
One week prior to her starting the 30 mgs, she was taking 15 mg @ 100 a week.
Any help would be appreciated.
Oxycodone is a thebaine derived semi synthetic narcotic pain medication. It was developed in Germany in 1916...............for severe pain. It is currently known as "hillbilly heroin" and is a large drug of abuse. Your sister is taking way too much if I am reading correctly that she is getting 3000mg per week. Heat, cold, stretching exercises - - there are lots answers for back problems - - but the oxy should never be viewed as anything but extremely short term severe pain use........it is NOT a good maintenance drug for back problems.
Yes, 30 mg @ 100 pills a week. Unfortunately she passed away 4 weeks ago from accidental overdose from the oxy. A general practioner was prescribing this to her. From what I was told cancer patient don't even take that much. I'm pretty upset because I think the doctor should not have been giving her that amount. We didn't realize she was going on a weekly basis to get a script until we found all the receipts. I just don't know what to think or do.
Oxycodone is just the generic name for oxycontin. Its a hi dose if you havent been on it long but not if you have been on it a while. Its about what i use to do along with hydro. Your body builds a tolerance to it and you have to keep upping the dosage for it to work. Also I dont think the GP told her to take the whole perscription in 10 days, probably a monthly amount. Sounds like she may have been chewing them which at that hi amount is deadly. Very sorry about the situation.
Thank you. It was the same doctor giving her the script on all the receipts I found. As her medication list from that doctor she started out at 15 mg in july 08 and Dec 08 started on the 30's. Previous to that she was on percoset and fentanyl patches.
I just thought that you were have to see some kind of pain management doctor for those types of drugs, not just a general doctor.
That makes no sense. A pharmacy by law cant give scripts out for oxy weekly. The pharmacies keep close tabs on the oxy scripts.Only monthly scripts.You even have to show ID evrytime and they keep tabs on how much you are using. Atleast were I am from anyways. Sounds like she must have had more doctors than 1 and used more than 1 pharmacy. Anyways she had a problem and the ending is very sad. Again I am sorry for the horrable out come.
Hi ,I think what she was taking was 30mg Roxicodone tablets.Oxycontin is oxycodone in a 12 hr time release tablet,Roxicodone is oxycodone which is immiediatly released into your system,thats why 30mg is the highest dosage they make.Oxycontin only comes in 20,40 and 80 mg..I was on both of them,the roxi is usually given for breakthrough pain while on the oxy.Since the roxi hits you right away,I dont think she would chew them,makes no sense to.I chewed the oxys to get them in my system right away.But like the oxy you build up a tolerance and she probably needed more then prescribed.But even by following the dosage which was at the most 3 pills every 6 hours thats 12 a day ,which is 84 a week,why is he giving her a 100?
Im real sorry to hear that she passed away,hang in there,lots of support here to help you
i would go to the source of the drug......the doctor. ask him. i don't have any idea what he can say to you about your sister because of the laws, but if she passed away because of an overdose and he was prescribing the drug she overdosed on you need to find out some answers. i am so sorry, that is such a sad story. i have a hard time thinking a doc would write a script for that much that often, it's criminal if he did.
good luck to you and again i'm very sorry
Oxy of any type can not be called in..u have to c the dr monthly to get an rx for it..he can not call it into for u to the pharmacy like lortab...so she woulda had to go see her dr weekly to get this amount..which is a bit off cos she coulda just gone monthly and gotten enuf for the month..it is highly/if even probable.that a dr would write weekly scrips
that would be very close to 400 mgs a day..which i have seen some on that dose..it is risky for a dr to rx these to her weekly..i feel for u and ur loss..u need closure at this time..sometimes people forge rx's (presciptions)/not saying she did this..or perhaps she was going to more than one dr...but i guess it is possible she was seeing a quack..if the same name is on all those rx's i would google that drl and look and see if she filled them all at the same pharmacy...the pharmacy woulda questioned this/veryoften people pharmacy shop/the pharmacist catches this as a rule
There r drs out there who will give u whatever scip u want for 100 bux! but even they would not callin nor write a weekly scrip..I would call the dr who wrote her these weekly scrips..i would even make an appt to c him and talk so i could get closure..
grief is so very hard...and i feel for u..u r in my prayers
1st? is your sister over 21 ? 2nd has a person with M.D after there name written these scripts ? 3rd does anymore need to be said ??? How can anyone say how much pain another person is in or decide for someone else how much pain they choose to bear ?? If she is functional and out of pain wouldnt you prefer that to bed ridden and in agony ??
I am so totally sorry for my comments I foolishly and stupidly did not read far enough along to see your sister overdosed ! Please accept my deepest apologize for my comments and my sincerest condolances for your lose . I Am TRULY SORRY !! I was projecting my issues on someone else
Actually, Oxycodone is not the generic name for Oxycontin. Oxycodone is am immediate release narcotic medication, while Oxycontin is an extended release form of the same medication. Oxycodone is usually prescribed either to relieve moderate to severe pain for a short period of time, such as post surgical pain, or it is prescribed as a breakthrough pain medication for chronic pain sufferers who are also on an extended release medication, such as Oxycontin. I have suffered chronic head pain for 8 years, and I take Oxycontin on a regular schedule and also have Oxycodone prescribed for breakthrough pain until my next dose of Oxycontin.
Oxycontin, same as Ms Contin I believe is not discontinued. She was on oxycodone. Sounds like what she really needed was a long acting and a short acting drug. If it was tolerance that caused the need for more or addiction we dont know, but if Dr would have prescribed a long acting like the MS Contin, ect, maybe less oxycodone, or roxi which is usually known as 5-10mg oxys then perhaps she would have handled the drug relief much better. It is sad this happened. I agree pain management wouldve been a better choice than her GP handling her medication needs.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.